Occassionally, when I wake up in the morning and I stretch out my legs, I get these HORRIBLE cramps in my calves and sometimes, though not any less painful, in my feet. Why does this happen? Is there any way to make it not happen anymore?
I'm not sure about leg cramps, but I've definitely heard that you can get foot cramps from being dehydrated. Are you drinking enough water?
Are they muscle spasms (i.e. Charley horse)? I sometimes get those in my calves when I haven't been eating enough potassium. They can also occur because of low calcium levels or dehydration.
No, it's like my muscle just seizes up, like the muscle just contracts and it stays stuck like that for a while.
I think I may be dehydrated, or low pottassium...or calcium,. I don't know, hahaha.
When I was undereating I would get leg cramps due to low potassium levels. I know you've been eating more lately but it's also quite possible you might not be getting enough nutrients and electrolytes even now, and may be depleted of them from previous undereating (and if I remember right, purging). You should probably go see a doctor for a blood test.
Potassium rich foods (from wikipedia):
Foods with high sources of potassium include orange juice, potatoes, bananas, avocados, tomatoes, broccoli, soybeans and apricots, although it is also common in most fruits, vegetables and meats.
Bananas are my go to if I haven't had enough potassium for the day. x: Either way, I would get a blood test done and explain you have had regular leg cramps to your doctor.
when my roomate woke up every morning she would tear up and boohoo because she got these bad leg cramps too and i would laugh, make fun of her and jump on her bed till she woke up and fell off.
excuse the pointless info.
i used to get leg cramps when i was on the swim team and i wasn't eating enough to sustain me.
they went away after seeing an acupuncturist and drinking loads of ginseng. but it might just be that your lacking a nutrient so take a multi-vitamin and take a mineral specifically magnesium and potassium.
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.